Key Points About Drug Rashes in Children
- Drug rashes are the body's reaction to a certain medicine. Rashes can range from mild to severe.
- The type of rash that happens depends on the type of medicine that is causing it.
- Contact your child's healthcare provider right away if your child develops a rash while taking a medicine. Allergic reactions can be serious and even fatal. Don't give any more medicine until you talk to your provider.
- Diagnosing a rash caused by a reaction to medicine can be complicated.
- The problem usually clears up if the child stops taking the medicine that is causing the reaction.
- Allergic reactions can be serious and even fatal.
Frequently Asked Questions
What are drug rashes in children?
What causes drug rashes in a child?
Which children are at risk for drug rashes?
What are the symptoms of drug rashes in a child?
How are drug rashes diagnosed in a child?
How are drug rashes treated in a child?
When should I call my child’s healthcare provider?
Dermatology Treatment at Children's National Hospital
The pediatric specialists at Children's National Hospital have the expertise to diagnose, treat and manage conditions of the skin, nails and hair common in infant and younger patients. Discover more about the treatments we offer.
Help Kids and Make a Difference
Invest in future cures for some of life's most devastating diseases. Give today to help more children grow up stronger.
Providers Who Treat Drug Rashes
Departments that Treat Drug Rashes
The Division of Dermatology at Children's National Hospital continues to expand services as more families seek our expertise in the diagnosis and treatment of disorders of the skin, hair and nails.